About this Journal Submit a Manuscript Table of Contents
Case Reports in Medicine
Volume 2012 (2012), Article ID 953714, 3 pages
http://dx.doi.org/10.1155/2012/953714
Case Report

A Fatal Case of Nafcillin-Induced Hepatotoxicity: A Case Report and the Literature Review

1Department of Internal Medicine, Conemaugh Memorial Medical Center Hospital, Johnstown, PA 15905, USA
2Department of Surgery, University of Pittsburgh School of Medicine, and the University of Pittsburgh Cancer Institute, Pittsburgh, PA 15213, USA

Received 13 January 2012; Revised 15 June 2012; Accepted 15 June 2012

Academic Editor: Florian Thalhammer

Copyright © 2012 Mian Bilal Alam et al. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.

Abstract

Background. Drug-induced hepatotoxicity (DIH) is quite common, and there are several recommendations for its treatment based upon its etiology. DIH may range from mild and subclinical to fulminant liver failure and death. Even though there is extensive list of drugs causing DIH, antibiotics, as a class of drugs, are the most common cause of DIH. Here, we present a fatal case of nafcillin-induced hepatotoxicity confirmed by liver biopsy, with total bilirubin peaking to 21.8 mg/dl and subsequent further extensive evaluation for hepatic injury turning out to be negative.